Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 102, NWS Nashville, TN

August 1, 2007Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 1, 2007, 6:14 PM CDT for Wilson County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2007, 6:14 PM CDT (23:14 UTC)
Expired
Aug 1, 2007, 7:00 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Wilson County, TN

The radar

The Nashville radar (KOHX), 16 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1227 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 012315
SVROHX
TNC189-020000-
/O.NEW.KOHX.SV.W.0102.070801T2314Z-070802T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
614 PM CDT WED AUG 1 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WILSON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF LEBANON...

* UNTIL 700 PM CDT

* AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LEBANON. THIS STORM WAS    
  MOVING WEST AROUND 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELINDA CITY AND MOUNT JULIET BY 700 PM CDT...

IF ON OR NEAR OLD HICKORY LAKE...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3612 8629 3630 8630 3630 8659 3610 8650

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:41 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 1, 3:41 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT WED AUG 1 2007

.DISCUSSION...SURFACE MAP AT 20Z SHOWS A WEAK SURFACE BOUNDARY
LYING ACROSS MIDDLE TENNESSEE, ALONG WHICH CONVECTION HAS FIRED
ONCE AGAIN. TEMPERATURES IN RAIN-FREE AREAS HAVE WARMED WELL INTO
THE 90S.

MORNING SOUNDING FROM OHX DID SHOW AN UNSTABLE ENVIRONMENT IN
PLACE, WITH A LIFTED INDEX OF -4.8, CONVECTIVE AVAILABLE POTENTIAL
ENERGY OF 2,830 J/KG, AND A K-INDEX OF 33. GIVEN THAT WE PROBABLY
WONT SEE ANY AIR MASS CHANGE IN THE NEXT 24 HOURS, HAVE INCLUDED
ISOLATED CONVECTION IN TOMORROWS FORECAST, AS THE COMBINATION OF
HEAT, MOISTURE, AND INSTABILITY WILL LIKELY PRODUCE MORE CELLS AS
IN THE PAST SEVERAL DAYS.

SURFACE RIDGE WILL FINALLY MOVE EAST OF THE MID STATE TOMORROW,
BRINGING WEAK RETURN FLOW, CONTINUED WARM TEMPERATURES AND HIGH
DEW POINTS. TEMPERATURES WILL REMAIN CONSISTENTLY IN THE LOWER TO
MID 90S FOR HIGHS, AND IN THE LOWER TO MID 70S FOR LOWS
THROUGHOUT THE 7-DAY FORECAST PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      72  95  71  93 /  10  20  10  10
CLARKSVILLE    70  94  69  94 /  10  20  10  10
CROSSVILLE     68  87  66  88 /  10  20  10  10
COLUMBIA       72  95  71  93 /  10  20  10  10
LAWRENCEBURG   72  95  70  93 /  10  20  10  10
WAVERLY        71  95  70  94 /  10  20  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Aug 1, 5:30 AM CDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED AUG 1 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-021030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
530 AM CDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

13

In the hours before

Special weather statement, Aug 1, 4:47 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT WED AUG 1 2007

TNZ024-057-060-061-075-012245-
BEDFORD-HICKMAN-HUMPHREYS-MARSHALL-MAURY-
447 PM CDT WED AUG 1 2007

...STRONG THUNDERSTORMS WERE AFFECTING BEDFORD...HICKMAN...
HUMPHREYS...MARSHALL AND MAURY COUNTIES...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
WAVERLY TO 11 MILES NORTHWEST OF COLUMBIA TO SHELBYVILLE...MOVING
WEST AT 10 MPH.

PEOPLE IN HICKMAN...MARSHALL...MAURY...BEDFORD AND HUMPHREYS
COUNTIES...INCLUDING THE CITIES OF CENTERVILLE...COLUMBIA AND NEW
JOHNSONVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

31
Local storm report, Aug 1, 4:56 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CDT WED AUG 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     5 NW COLUMBIA           35.67N 87.11W
08/01/2007                   MAURY              TN   LAW ENFORCEMENT

            TREES AND ELECTRIC POLES DOWN AT SANTE FE AND MT PLEASANT

&&

MCDANIEL
Special weather statement, Aug 1, 5:28 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
528 PM CDT WED AUG 1 2007

TNZ032-012300-
PUTNAM-
528 PM CDT WED AUG 1 2007

...A STRONG THUNDERSTORM WAS AFFECTING PUTNAM COUNTY...

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTEREY...OR 14 MILES EAST OF COOKEVILLE...
MOVING WEST AT 15 MPH.

PEOPLE IN PUTNAM COUNTY...INCLUDING THE CITIES OF MONTEREY AND
COOKEVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

31
Special weather statement, Aug 1, 5:55 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
555 PM CDT WED AUG 1 2007

TNZ024-012345-
HUMPHREYS-
555 PM CDT WED AUG 1 2007

...A STRONG THUNDERSTORM WAS AFFECTING HUMPHREYS COUNTY...

AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MCEWEN...OR 11 MILES WEST OF
DICKSON...MOVING NORTHWEST AT 5 MPH.

PEOPLE IN HUMPHREYS COUNTY...INCLUDING THE CITY OF MCEWEN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

31
Special weather statement, Aug 1, 5:56 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT WED AUG 1 2007

TNZ032-012345-
PUTNAM-
556 PM CDT WED AUG 1 2007

...A STRONG THUNDERSTORM WAS AFFECTING PUTNAM COUNTY...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTEREY...OR 11 MILES EAST OF COOKEVILLE...
MOVING WEST AT 20 MPH.

PEOPLE IN PUTNAM COUNTY...INCLUDING THE CITIES OF MONTEREY...ALGOOD
AND COOKEVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

31
Special weather statement, Aug 1, 5:59 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CDT WED AUG 1 2007

TNZ008-027-028-062-020000-
DAVIDSON-RUTHERFORD-SUMNER-WILSON-
559 PM CDT WED AUG 1 2007

...STRONG THUNDERSTORMS WERE AFFECTING DAVIDSON...RUTHERFORD...SUMNER
AND WILSON COUNTIES...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GALLATIN TO LEBANON
TO 5 MILES NORTHWEST OF WALTERHILL...MOVING WEST AT 5 MPH.

PEOPLE IN EASTERN DAVIDSON...NORTHERN RUTHERFORD...SOUTHERN
SUMNER AND WESTERN WILSON COUNTIES...INCLUDING THE CITIES OF
GALLATIN...LEBANON...MOUNT JULIET...GREEN HILL...HENDERSONVILLE...
MILLERSVILLE...LAKEWOOD AND GOODLETTSVILLE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 4:06 PM CDTSevere Thunderstorm WarningOHXMaury24 min
Aug 1, 4:17 PM CDTSevere Thunderstorm WarningOHXBedford28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.